Mental Health Support
19,386 members11,780 posts

Two weeks stopping 20ml Fluoxetine and 1m Lorazepan and now taking 4ml diazepan. Feels like hell. can anyone help please.. So desperate

Had late bereavement 2 years ago, and was put on antidepressants. been on and off different ones to which none helped at all, just made me a lot worse and loose weight with more anxiety and depression... I take thyroxine, and had plenty of blood tests to check my thyroid, which has proved normal, I think i am sensitive to AD's... I just want to get back to the way I was before I took them, all I was was very sad, and very lonley. I now feel very sad and lonely and very needed. I live alone, have 2 kids that have there own lives, but they are so worried about me, had counseling. Doctors don't, seem to think you can be in withdrawal for too long, but what i have read everyone's different... I have tried to master AD's for over 2 months at a time and now I have lost over 2 stone in weight, gone down to a size Uk 8 and look awful no energy... did not feel like this before AD's, just sad... Don't laugh anymore, no motivation, no appetite, but make myself eat, no concentration.. this has taken me half an hour to type.... Please if there is anyone out there, that is sensitive to medication, or can help in any way at all, please get back in touch with me and help, as doctors or the mental health team, dismiss withdrawal, before all AD's I was functioning and still smiling, now i am just crying and frightened... I know tablet help most people, and I wish they could have helped me, but I think they gave me AD's for the wrong reasons..... Please can someone help me..... Hilary

5 Replies
oldestnewest

Hi Hilary

Sorry to read that you feel so bad. It can be tricky finding the right anti-depressant. People react differently. It's not uncommon during the initial period to actually feel worse before feeling better. To me it sounds like you are still depressed. One other question I have is about food. Are you eating right? If you are losing so much weight then I have to ask the question. Not getting the right nutrition can leave you feeling awful. You can get caught in a vicious cycle of not feeling like making a proper meal because you are tired and feeling tired because you aren't eating properly.

You say your kids have their own lives? How do you feel about that? Could that be part of the issue? Kids have grown so the purpose that has kept you motivated has disappeared? This is your time now. Time to see what interests you! Do you have any hobbies? I know it's hard to break out of it once you start feeling like this so take it steady, go for the small wins to start with.

I think most importantly you should discuss this with your Doctor again.

Reply

Thanks for your reply, I do try to eat the right foods eleven though I am very tired.. I have tried a lot of different AD's and they have made me much worse, I think I am sensitive to most medication.. a n't of AD's do not go with thyroid, but if what I am going through with withdrawal is normal.. I think I could try and cope with that, that's what I really want to find out... I am over thinking a lot especially with the past... you can't take loneliness away with antidepressants.. just want to get back to the person I was, but AD's have enhanced my loneyness, as before them I diddnt feel as bad, just missed my late husband, now I feel frightened since I have been on them, and now withdrawal, so I just wanted to know, that withdrawal can make you also feel bad... Hilary x

,

Reply

Hello Hilary

Welcome to the community and thanks for sharing your story. I also think you need to start again as it were with your GP, like SMF: think about how you feel and how you think you can move forward but listen to what is advised. I get the feeling you want to come off antidepressants completely...if so please do so under supervision then back to basics: keep well hydrated, good simple diet, rest, fresh air then exercise and meet people. Keep communicating with friends here, take care.

1 like
Reply

Thanks for your reply, that is my trouble I over thinking all the time.. the the thing is I just wanted to know from people that what I am expereiencing with withdrawal is normal my, which is anxiety depression depersonization etc. As of a night I can go quite calm, but find it difficult to go through the day, I do overythink about the past and find it difficult to get myself motivated, with working too much in the past and looking after my late husband, I didn't have friends as suc, and now I feel so so alone, my grown up kids are so worried about me, but they can't be with me all the time... just can't bring myself back to the independent person I used to be,just very lonely and scared all the time.... Hilary x

Reply

Just wanted to find out from other people what I am expereiencing coming off AD's is normal I used to be a bubbley person smile and laugh... I have read that withdrawal can also make you feel bad... so very confused. .. Hilary x

Reply

You may also like...